I don't take it anymore,but when I did,icing the area of injection for like 15 minutes,REALLY helped me alot,I couldn't really tolerate them without the ice,also leave the syringe at room temp for 15-20minutes. I took Benedryl a few times prior to the injection,because sometimes the area gets itchey.
You don't need to take Benadryl with it; I assume some people have found that they itch some after the injection so they take the Benadryl to offset that. If you did itch, you could take something else to help with it if it's unbearable without treatment.
I won't lie - it hurts. But, I freaked myself out over the pain initially and it wasn't as bad as I made it out to be in my imagination. The other option is MUCH more painful so I can take this small pain to avoid the big pain. It's funny, some injections hurt a lot more than others. Been on it 2+ years and can't figure out why that is the case.
There are things you can do to avoid pain. For me, the pen hurts a lot worse so I use a syringe. I also let it sit out and warm up for upwards of an hour prior to injection. I also squeeze the heck out of my thigh in order to avert some of the pain =) You can also try icing the area to numb it.
I've tried thigh and tummy and I prefer the thigh area. My DH won't even consider doing it for me so I have to give myself a pep talk before each injection - have to do it tonight, as a matter of fact!
Don't let the injection sway you away. Really. It has been a miracle drug for me and much less painful than surgery =)
When I first started using Humira, I hardly had any injection pain at all! But as the months wore on, my injections have become MUCH more painful---I find this so strange! By the way, I use the pen. I do take it out of the fridge about 1/2 prior, and let the alcohol dry before injecting.
I know everyone is different, but injecting in the abdominal area is WAY LESS painful than in my thighs. Also, try not to put any pressure whatsoever on the injection site for at least 30 minutes after injecting---otherwise, it hurts like crazy and lots more bruising occurs.
Post Edited (yogaprof) : 4/12/2009 8:17:13 AM (GMT-6)